Alert archive / New Jersey / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 108, NWS Philadelphia/Mount Holly

June 27, 2008Atlantic County, Burlington County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 27, 2008, 5:02 PM EDT for Atlantic County, Burlington County, New Jersey. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2008, 5:02 PM EDT (21:02 UTC)
Expired
Jun 27, 2008, 6:00 PM EDT
In force
58 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Atlantic County, NJ, Burlington County, NJ

The radar

The Philadelphia radar (KDIX), 48 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:05 PM EDTTSTM WND DMGFolsom, NJTREES AND WIRES REPORTED DOWN IN FOLSOM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 12:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1755 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 272102
SVRPHI
NJC001-005-272200-
/O.NEW.KPHI.SV.W.0108.080627T2102Z-080627T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
  SOUTHEASTERN BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 600 PM EDT

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FOLSOM...OR ABOUT 10 MILES NORTHEAST OF VINELAND...AND MOVING EAST
  AT 24 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELWOOD AND HAMMONTON BY 520 PM...
  BATSTO AND EGG HARBOR CITY BY 535 PM...
  6 MILES SOUTH OF WHARTON STATE FOREST BY 540 PM...
  WADING RIVER BY 550 PM...
  6 MILES NORTH OF NEW GRETNA BY 555 PM...
  PENN STATE FOREST BY 600 PM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR DELAWARE AND NORTHEASTERN MARYLAND AND SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

LAT...LON 3946 7481 3957 7492 3959 7490 3985 7445
      3957 7441
TIME...MOT...LOC 2102Z 248DEG 21KT 3956 7485

$$

KRUZDLO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:06 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 27, 4:06 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 PM EDT FRI JUN 27 2008

.SYNOPSIS...
A STUBBORN TROUGH WILL SLOWLY MOVE OFFSHORE LATE TONIGHT. THE
BERMUDA HIGH PRESSURE WILL REMAIN OFFSHORE AND USHER IN HOT AND
HUMID WEATHER FOR SATURDAY AND SUNDAY. A COLD FRONT IS SLATED TO
CROSS THE REGION SUNDAY NIGHT BRINGING AN END TO THE HEAT WAVE.
WEAK HIGH PRESSURE ARRIVES BY MIDWEEK WITH ANOTHER SYSTEM EXPECTED
BY THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SCATTERED THUNDERSTORMS HAVE STARTED POPPING IN EASTERN
PENNSYLVANIA, MARYLAND, DELAWARE AND EXTREME SOUTHERN NEW JERSEY.
REPORTS OF NICKEL HAIL CAME OUT OF A NASTY LOOKING CELL IN CAPE
MAY COUNTY AND HOPEFULLY THAT IS NOT AN INDICATOR OF WHAT IS TO
COME THROUGH THE REST OF THIS AFTERNOON AND EVENING.

BOTH A SEA BREEZE IN NJ AND A BAY BREEZE IN DELAWARE HAVE BECOME
WELL DEVELOPED THIS AFTERNOON AND STORMS ARE LIKELY TO FORM ALONG
THE BOUNDARY AS WELL.

A BOUNDARY EXISTED JUST SOUTH OF PHILADELPHIA EARLIER TODAY AND IT
HAS SLOWLY BEEN SHIFTING OFF TO THE SOUTHEAST. DEWPOINTS HAVE BEEN
HIGHER IN PLACES NEAR AND AROUND THIS BOUNDARY AND STABILITY IS
HARD TO COME BY AS CAPE VALUES ARE 1500 - 2500 J/KG THIS
AFTERNOON, ESPECIALLY IN THE DELMARVA AND SOUTH JERSEY.

AS THE SUN BEGINS TO SET WE SHOULD LOSE SOME OF THE INSTABILITY
ALTHOUGH THERE MAY STILL BE SOME STORMS AS THIS BOUNDARY FINALLY
MOVES OFFSHORE LATE TONIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
THERE SHOULD BE LITTLE IF ANY STORMS STILL AROUND BY SATURDAY
MORNING AND WE HAVE KEPT THE FORECAST DRY TO START OFF. AS THE DAY
HEATS UP INTO THE 90S IN MOST AREAS AND WITH DEWPOINTS AROUND 70
IT WILL DEFINITELY BE THE MOST UNCOMFORTABLE DAY OF THE HEAT
WAVE. HEAT INDICES WILL LIKELY BE IN THE MID 90S BUT WILL REMAIN
JUST BELOW ADVISORY CRITERIA.

STORMS WILL START TO KICK UP AGAIN AS DAYTIME HEATING COMBINED
WITH COPIOUS AMOUNTS OF INSTABILITY LIES ACROSS THE REGION. STORMS
SHOULD MAINLY BE IN THE AFTERNOON AND EVENING HOURS, ALTHOUGH A
FEW MAY START EARLIER IN THE DAY, AND SHOULD CONTINUE TO DIMINISH
WE LOSE THE SUN FACTOR. SPC HAS INCLUDED THE NORTHEASTERN HALF OF
THE CWA IN A SLIGHT RISK AREA FOR SATURDAY.

THE MET WAS ON THE LOW SIDE AND THE MAV SEEMED TO BE A BIT ON THE
HIGH SIDE SO WE USED A BLEND OF MAV/MET FOR TEMPERATURES IN BOTH
THE NEAR AND SHORT TERM PERIODS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
SUNDAY LOOKS LIKE THE BREAD WINNER WHEN IT COMES TO CONVECTIVE
POTENTIAL. THE AREA IS ALREADY IN A SLIGHT RISK FOR SEVERE STORMS
AND THIS CONTINUES TO LOOK VERY PLAUSIBLE AS THE NEW GUIDANCE
CONTINUES TO SUPPORT THIS.

A COLD FRONT IS EXPECTED TO CROSS THE REGION SUNDAY NIGHT BRINGING
ALONG WITH IT A BUNCH OF INSTABILITY /OUT AHEAD OF IT/ AND
CONVECTION /BOTH AHEAD OF IT AND ALONG IT/. AFTER THE FRONT
PASSES CHANCES FOR SHOWERS WILL DROP OFF CONSIDERABLY AS A NEW
AIRMASS MOVES IN. THIS PARTICULAR AIRMASS WILL KICK OUT THE HOT
HUMID TEMPERATURES AND USHER IN SOME MORE SEASONABLE TEMPERATURES
AND PERHAPS EVEN A COUPLE OF DAYS BELOW NORMAL WITHIN THE PERIOD.
THIS WILL ALSO ALLOW FOR HIGH PRESSURE TO BUILD IN FOR MIDWEEK

AT THE END OF THE PERIOD WE FIND OURSELVES AT JULY 4TH. CURRENTLY
THE HOLIDAY LOOKS ALRIGHT WITH PARTLY TO MOSTLY SUNNY SKIES
EXPECTED. HOWEVER, A COLD FRONT LOOKS TO APPROACH THE REGION
TOWARD THE END OF THE WEEK AND THERE REMAINS THE POSSIBILITY THAT
SHOWERS AND THUNDERSTORMS WILL CREEP INTO THE FORECAST OVER THE
NEXT SEVERAL DAYS. WELL KEEP YOU POSTED AS WE GO THROUGH THE NEXT
WEEK AND GET BETTER MODEL GUIDANCE.

WE FOLLOWED HPC FOR THE ENTIRE PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE THUNDERSTORMS THIS AFTERNOON HAVE SO FAR REMAINED TO THE WEST
AND SOUTH OF OUR EIGHT TAFS SITES. THAT MAY NOT CONTINUE TO BE
THE CASE DURING THE BALANCE OF THE AFTERNOON INTO THE EARLY
EVENING.

THE THUNDERSTORMS OVER NORTHEASTERN MARYLAND MAY EVENTUALLY IMPACT
KMIV, KACY OR KILG. MEANWHILE, THE ACTIVITY OVER SOUTH CENTRAL
PENNSYLVANIA COULD VERY WELL AFFECT KRDG BETWEEN 2100Z AND 2300Z
AND PERHAPS KABE, KTTN, KPNE AND KPHL EARLY THIS EVENING.

WITH A FAIR AMOUNT OF UNCERTAINTY INVOLVED, WE CONTINUE TO SIMPLY
INDICATE CUMULONIMBUS DURING THE LATE AFTERNOON AND EARLY EVENING
PERIODS IN ALL OF OUR TAFS. THE ONLY EXCEPTION IS FOR KRDG, WHERE
THE CHANCES FOR PRECIPITATION SEEM A LITTLE GREATER AT THIS POINT
AND WE HAVE INCLUDED SHRA FROM 2100Z TO 2300Z.

SHORTLY AFTER THE SUN SETS AND A WEAK DISTURBANCE IN THE UPPER
ATMOSPHERE PASSES TO OUR EAST, WE SHOULD NO LONGER HAVE ANY PRECIP
IN OUR REGION.

FOR LATE TONIGHT, WE HAVE AGAIN MENTIONED MAINLY MVFR VISIBILITY
RESTRICTION AS THE WARM HUMID AIR REMAINS IN PLACE.

OUTLOOK...
WE CONTINUE TO EXPECT MAINLY SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS FOR SATURDAY, WITH A GREATER CHANCE
EXPECTED FOR SUNDAY INTO SUNDAY NIGHT. THERE WILL BE A CONTINUING
CHANCE FOR SHOWERS AND THUNDERSTORMS ON MONDAY BEFORE SOME DRIER
AIR BEGINS TO BUILD IN FROM THE WEST FOR TUESDAY AND WEDNESDAY.
VISIBILITY RESTRICTIONS WILL AGAIN BE A GOOD POSSIBILITY FOR
SUNDAY MORNING AND MONDAY MORNING.

&&

.MARINE...
LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES AND INTO QUEBEC,
AND HIGH PRESSURE OUT OVER THE ATLANTIC, WILL LIKELY KEEP A SOUTH TO
SOUTHWEST FLOW OVER THE COASTAL WATERS OF NEW JERSEY AND DELAWARE
FOR THE NEXT FEW DAYS.

THE PERSISTENT SOUTHERLY FLOW MAY CAUSE WAVES ON OUR OCEAN WATERS TO
BUILD UP TO AROUND 5 FEET FROM SATURDAY NIGHT INTO EARLY MONDAY.
THERE MAY ALSO BE OCCASIONAL WIND GUSTS NEAR 25 KNOTS AT TIMES FROM
LATE SUNDAY INTO SUNDAY NIGHT.  WHILE IT SHOULD GET CLOSE TO SMALL
CRAFT ADVISORY CRITERIA, WE WILL NOT ISSUE AN ADVISORY AT THIS
POINT.  WE WILL CONTINUE TO ASSESS THE SITUATION OVERNIGHT AND ON
SATURDAY.

&&

.CLIMATE...
WITH THE CURRENT HEAT WAVE AMONG US, WE LOOKED TO SEE WHAT THE
RECORD TEMPERATURES ARE FOR JUNE 28TH AT OUR 8 CLIMATE SITES.
ALTHOUGH WE ARE NOT FORECAST TO BREAK ANY RECORDS A COUPLE OF
LOCATIONS MAY GET WITHIN A FEW DEGREES ON SATURDAY.

 CITY          RECORD/YEAR

ALLENTOWN        96/1948
READING          96/1969
MOUNT POCONO     88/1911
PHILADELPHIA     97/1963
ATLANTIC CITY   106/1969
TRENTON          95/1969
WILMINGTON       97/1898
GEORGETOWN       97/1959

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...MEOLA/RPW
AVIATION...IOVINO
MARINE...IOVINO
CLIMATE...MEOLA
Hazardous weather outlook, Jun 27, 12:52 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1252 PM EDT FRI JUN 27 2008

NJZ001-007>010-012>015-020-026-PAZ054-055-060>062-069-281100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-OCEAN-COASTAL OCEAN-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-BUCKS-
1252 PM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON
INTO THIS EVENING.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS
LIGHTNING.

IN ADDITION TO THE THUNDERSTORMS, THE HEAT AND HUMIDITY WILL ALSO BE
AN ISSUE THIS AFTERNOON.  HEAT INDEX VALUES WILL RISE WELL INTO THE
90S IN A GOOD PORTION OF THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY
AND SUNDAY.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG
WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING.

HEAT INDEX VALUES SHOULD RISE INTO THE 90S THROUGHOUT MUCH OF THE
REGION AGAIN ON SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ067-068-
070-071-281100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA-
1252 PM EDT FRI JUN 27 2008

...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON
INTO THIS EVENING.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND LARGE HAIL, ALONG WITH HEAVY RAIN AND
DANGEROUS LIGHTNING.

IN ADDITION TO THE THUNDERSTORMS, THE HEAT AND HUMIDITY WILL ALSO BE
AN ISSUE THIS AFTERNOON.  HEAT INDEX VALUES WILL RISE WELL INTO THE
90S IN A GOOD PORTION OF THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY
AND SUNDAY.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG
WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING.

HEAT INDEX VALUES SHOULD RISE INTO THE 90S THROUGHOUT MUCH OF THE
REGION AGAIN ON SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-470-281100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
1252 PM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SATURDAY AND
SUNDAY.  ON SUNDAY, SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-281100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1252 PM EDT FRI JUN 27 2008

...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON
INTO THIS EVENING.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND LARGE HAIL, ALONG WITH HEAVY RAIN AND
DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY
AND SUNDAY.  ON SUNDAY, SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED
BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 11:05 AM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1105 AM EDT FRI JUN 27 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-272100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
1105 AM EDT FRI JUN 27 2008

...SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
THIS EVENING...

A WEAK DISTURBANCE IN THE UPPER ATMOSPHERE WAS MOVING ACROSS
SOUTHWESTERN PENNSYLVANIA THIS MORNING.  IT SHOULD PASS OVER OUR
REGION DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON
INTO THIS EVENING IN EASTERN PENNSYLVANIA, NEW JERSEY, DELAWARE AND
NORTHEASTERN MARYLAND.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED
BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS
LIGHTNING.

IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE.

IOVINO
Special weather statement, Jun 27, 1:55 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
155 PM EDT FRI JUN 27 2008

MDZ015-019-271900-
QUEEN ANNES-TALBOT-
155 PM EDT FRI JUN 27 2008

...A STRONG THUNDERSTORM WILL AFFECT QUEEN ANNES AND TALBOT
COUNTIES...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THE CHESAPEAKE...MOVING EAST AT 17 MPH. THE
THUNDERSTORM WILL BE NEAR STEVENSVILLE SOUTH AND CHESTER AROUND 215
PM...ST. MICHAELS AROUND 230 PM...GRASONVILLE AND COPPERVILLE AROUND
245 PM...AND WYE MILLS AROUND 300 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO POSSIBLE.

KRUZDLO
Special weather statement, Jun 27, 2:22 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
222 PM EDT FRI JUN 27 2008

NJZ023-024-271900-
ATLANTIC COASTAL CAPE MAY-CAPE MAY-
222 PM EDT FRI JUN 27 2008

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM APPROACHING CAPE MAY POINT...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR CAPE MAY AROUND 230 PM...WILDWOOD
CREST AND WILDWOOD AROUND 245 PM AND STONE HARBOR AROUND 300 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP
TO 40 MPH CAN ALSO BE EXPECTED WITH THIS STORM.

KRUZDLO
Local storm report, Jun 27, 2:41 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
241 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             CAPE MAY                38.94N 74.91W
06/27/2008  E0.88 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED IN CAPE MAY.

&&

MEOLA
Local storm report, Jun 27, 3:58 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     CAPE MAY                38.94N 74.91W
06/27/2008                   CAPE MAY           NJ   EMERGENCY MNGR

            2 BOATS CAPSIZED NEAR CAPE MAY

&&

POHARA
Special weather statement, Jun 27, 4:17 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT FRI JUN 27 2008

NJZ020-026-272115-
COASTAL OCEAN-OCEAN-
417 PM EDT FRI JUN 27 2008

...STRONG THUNDERSTORMS WILL AFFECT OCEAN COUNTY...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE FRONT. AS THE
STORMS INTENSIFY, THEY WILL MOVE TO THE EAST AT AROUND 20 MPH.

IF THE THUNDERSTORMS CONTINUE TO MOVE IN THE SAME DIRECTION AND AT
THE SAME SPEED, THEY WILL BE NEAR GILFORD PARK AROUND 415
PM...SILVERTON AND SEASIDE HEIGHTS AROUND 430 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO POSSIBLE.

KRUZDLO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:19 PM EDTSpecial Marine WarningPHI56 min
Jun 27, 2:29 PM EDTSevere Thunderstorm WarningPHICape May61 min
Jun 27, 3:28 PM EDTSpecial Marine WarningPHI32 min
Jun 27, 4:29 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Gloucester, Salem76 min
Jun 27, 6:04 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean56 min
Jun 27, 6:21 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean69 min
Jun 27, 6:36 PM EDTSpecial Marine WarningPHI54 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.